MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF2433
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that on (b)(6) 2025, the patient underwent a planned thoracic endovascular aortic repair.The procedure was initiated, and the physician decided to use the gore® dryseal flex introducer sheath (dsf2433, sn: (b)(6) in a very small access site.Reportedly, the diameter of the right external iliac artery was 5.5 mm, and the diameter of the right common iliac artery was 7 mm.The physician advanced the dsf sheath up to the aortic bifurcation and successfully implanted all planned devices.At the conclusion of the implantation, upon withdrawal of the dsf sheath, angiography revealed a rupture of the iliac vessels.The rupture was managed using a gore® viabahn® endoprosthesis and a gore® excluder® aaa endoprosthesis - contralateral leg component, plc121000.Additionally, a rupture at the right common femoral artery was observed with unknown cause.The physician opted to use a vascular graft to repair the rupture, which was successfully implanted.The cause of the rupture in the common femoral artery was reportedly not by the dsf removal action.A blood transfusion was also required, although the volume of blood loss during these events was not specified.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient identifier reflect the w.L.Gore internal case number.D6a, this device/introducer is not implantable (a sheath was used and removed after use).Therefore, no implant date provided.H3, no device is not returned, unable to perform product evaluation because the sheath was discarded accidently.H10, no preliminary results are available.The investigation is ongoing.Further information will be gathered over the health care professional.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
G3: updated.B5: describe event or problem: updated.H6, coding is updated.The final conclusions were reached, with investigation summary of the event added below.Updates: - medical device problem: a2304 added.Code a24 is no longer applicable.- investigation findings: c19 added.C21 is no longer applicable.- type of investigation: code b11, b14, b18 added.- investigation conclusions: code d1101 added.Code d16 is no longer applicable.- health effect - impact code: f2301 is not applicable, removed.Code f1205 is not required for this event, hence removed the code.- health effect - clinical code: e0506 was added.Investigation summary: the device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met creganna medical specifications and procedures.Neither images enabling direct assessment of product performance nor the product itself, which was discarded by the user, were returned for evaluation.According to the gore® dryseal flex introducer sheath instructions for use (ifu), it has warnings (and the od diameter table is included): "if vessel size is smaller than the nominal body od (table 1), major bleeding, vessel damage, or serious injury to the patient, including death, may result." and is to follow to prevent potential adverse events.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2025, the patient underwent a planned thoracic endovascular aortic repair.The procedure was initiated, and the physician decided to use the gore® dryseal flex introducer sheath (dsf2433, sn: (b)(6)) in a very small access site.Reportedly, the diameter of the right external iliac artery was 5.5 mm, and the diameter of the right common iliac artery was 7 mm.The physician advanced the dsf sheath up to the aortic bifurcation and successfully implanted all planned devices.At the conclusion of the implantation, upon withdrawal of the dsf sheath, angiography revealed a rupture of the iliac vessels.The rupture was managed using a gore® viabahn® endoprosthesis and a gore® excluder® aaa endoprosthesis (contralateral leg component, plc121000).Additionally, a rupture at the right common femoral artery was observed with unknown cause.The cause of the rupture in the common femoral artery was reportedly not by the dsf removal action.A blood transfusion was also required, although the volume of blood loss during these events was not specified.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
D2a updated: the product code was corrected to 'dyb'.Product code 'mih' is not associated to the reported product.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
marcel martin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23447073
Report Number3007284313-2025-04346
Device Sequence Number15746729
Product Code DYB
UDI-Device Identifier00733132630950
UDI-Public(01)00733132630950(17)280408
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDSF2433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer01/30/2026
02/02/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date02/02/2026
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale